Michigan, 2010Hail in Michigan, April 6, 2010
April 6, 2010 · NWS GRR · 1 event in 1 county or zone
An isolated severe thunderstorm which impacted portions of Mecosta county produced at least one inch diameter hail in Paris.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated severe thunderstorm which impacted portions of Mecosta county produced at least one inch diameter hail in Paris.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before the first event at Apr 6, 10:50 PM EST, 1 hour earlier.
Area forecast discussion, Apr 6, 10:50 PM EST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1150 PM EDT TUE APR 6 2010
LATEST UPDATE...SHORT TERM AND MARINE...
.SYNOPSIS...(504 PM EDT TUE APR 6 2010)
A FRONT WILL REMAIN NEARLY STATIONARY ACROSS THE REGION THROUGH
TOMORROW AND THEN MOVE SOUTHEAST AS A COLD FRONT WEDNESDAY NIGHT.
SEVERAL AREAS OF SHOWERS AND THUNDERSTORMS WILL MOVE ALONG THE FRONT
THROUGH WEDNESDAY EVENING. SOME OF THESE THUNDERSTORMS COULD
PRODUCE DAMAGING WINDS AND LARGE HAIL. HIGH PRESSURE WILL BUILD
OVER THE REGION ON FRIDAY AND BRING DRY WEATHER FOR THE WEEKEND.
&&
.SHORT TERM...(1150 PM EDT TUE APR 5 2010)
(TONIGHT THROUGH THURSDAY NIGHT)
POPS WERE LOWERED FOR THE SOUTHERN HALF OF THE CWA THROUGH 06Z GIVEN
RADAR TRENDS...AND THIS WILL LIKELY BE EXTENDED FURTHER AS THE WARM
FRONT IS CURRENTLY OVER THE I-96 REGION. CONVECTION LOOKS TO BE
IMPACTING OUR NW COUNTIES FOR THE NEXT FEW HOURS. PREVIOUS
DISCUSSION FOLLOWS...
EXPECT NEXT ROUND OF THUNDERSTORMS OVERNIGHT TONIGHT AS LOW LEVEL
JET INCREASES AND NEXT WAVE MOVES THROUGH. FRONTAL POSITION HAS
LIFTED GRADUALLY NORTH TODAY WHICH SHOULD RESULT IN A DISPLACEMENT
OF THE SEVERE WEATHER THREAT NORTHWARD. SIMILAR THREATS AS LAST
NIGHT WITH HAIL NORTH OF THE FRONT AND WINDS/HAIL AND SLIGHT TOR
THREAT ALONG THE FRONTAL BOUNDARY.
MAIN UPPER WAVE MOVES IN TOMORROW AFTERNOON WITH SEVERE RISK
SHIFTING SOUTH ALONG I-94 AND TROWAL INDUCED RAIN OVER THE NE PART
OF THE CWA. WRAP AROUND MOISTURE CONTINUES INTO THU WITH RW AND H85
TEMPS DROPPING TO AROUND -5C...AS SUCH TEMPS PROBABLY STRUGGLE INTO
THE MID 40S MOST PLACES ON THU.
QPF WISE...LOOKING FOR ANOTHER 1.00 TO 1.50 INCHES OVER THE AREA
WITH LOCAL AMOUNTS OF OVER 2.00 INCHES. AREAL FLOOD ADVISORY IS A
POSSIBILITY AND MOST LIKELY ALONG I-96/I-196 NEXT 24 HOURS.
&&
.LONG TERM...(504 PM EDT MON APR 5 2010)
(FRIDAY THROUGH TUESDAY)
COOLER AIR WILL BE DRAGGED INTO THE REGION AS NORTHWEST FLOW TAKES
OVER ON FRIDAY. MOSTLY CLEAR SKIES COULD RESULT IN A FROST OR
FREEZE FRIDAY NIGHT/SATURDAY MORNING ACROSS MUCH OF THE CWA.
HIGH PRESSURE OVER THE SE U.S. WILL HELP TO KEEP US DRY WITH A
WARMING TREND THROUGH THE WEEKEND. ON THE BACKSIDE OF THE HIGH WE
MAY SEE SOME LIGHT PCPN IN A WARM ADVECTION PATTERN SUNDAY NIGHT
INTO MONDAY NIGHT. HOWEVER...OVERALL THIS APPEARS MINIMAL. A
RATHER HEALTHY RETURN FLOW SHOULD BOOST TEMPS INTO THE UPPER 60S TO
AROUND 70 BY TUESDAY.
&&
.AVIATION...(1145 PM EDT TUE APR 6 2010)
THE FRONT AS STALLED FROM JUST SOUTH OF MKG TO NEAR LAN AND IS
WAITING FOR A SHORTWAVE SEEN OVER WI ON THE LATEST WATER VAPOR IMAGE
LOOPS. ONCE THAT SHORTWAVE MOVES EAST OF THE AREA AROUND 3 AM... THE
FRONT SHOULD START SAGGING SOUTHEAST AND THAT WILL SPREAD THE
SHOWERS AND FINALLY LOW CEILINGS SOUTHEAST WITH IT.
THE CONVECTIVE POTENTIAL IS STILL THERE FOR THE NW TAF SITES OF GRR
AND MKG TONIGHT AS THE 00Z RUC SHOWS THE MOST UNSTABLE CAPE
INCREASING TO NEAR 400 J/KG BETWEEN 3 AM AND 8 AM WEDNESDAY MORNING.
ALSO THE TIMING TOOL BRINGS THE CONVECTIVE LINE OVER WI TO MKG BY 2
AM AND TO GRR BY 03 AM. I USED THAT IN THE TAFS AS A TEMPO GROUP.
ONCE THE FRONT COMES THROUGH CEILINGS WILL BECOME IFR AND AS THE
SURFACE SYSTEM AND UPPER AIR CLOSED LOW CONTINUE TO DEVELOP WRAP
AROUND RAIN WILL DEVELOP AND BRING THE VSBY DOWN TO IFR TOO BY
WEDNESDAY AFTERNOON.
&&
.MARINE...(1150 PM EDT TUE APR 6 2010)
FOG WAS ADDED TO THE NSH PARTICULARLY FOR THE SOUTHERN MARINE ZONES.
ACROSS THESE AREAS...FOG WILL LIKELY LINGER INTO THE MID MORNING
HOURS. SHOWERS AND STORMS WILL POSE A THREAT TO MARINERS THROUGH
WEDNESDAY. A SMALL CRAFT ADVISORY MAY BE NEEDED WEDNESDAY NIGHT AS
WAVES BUILD 3 TO 5 FEET.
&&
.HYDROLOGY...(504 PM EDT TUE APR 6 2010)
SIGNIFICANT RISES IN SMALL STREAMS AND CREEKS OCCURRED UNDER THE
HEAVIEST PRECIPITATION IN OTTAWA...KENT...AND MONTCALM COUNTIES.
MANY OF THE SMALLER STREAMS AND CREEKS WERE BEGINNING TO EXCEED
THEIR BANKS AND OVERFLOW ONTO THE ADJACENT LOW LYING AREAS. THESE
SMALLER STREAMS AND CREEKS WILL REACH THEIR CREST IN THE NEXT 12 TO
18 HOURS. RISES ON THE LARGER RIVERS ARE EXPECTED OVER THE NEXT
COUPLE DAYS...AS SIGNIFICANT RAINFALL ON THE ORDER OF 1 TO 2 INCHES
HAS OCCURRED OVER THE AREA...AND IT IS ANTICIPATED THAT ANOTHER INCH
OF RAINFALL IS POSSIBLE OVER THE NEXT 24 HOURS. RIVER FLOOD
ADVISORIES WERE ISSUED FOR MULTIPLE LOCATIONS IN THE GRAND RIVER
BASIN AND ANY ADDITIONAL RAINFALL WILL PUSH RIVER LEVELS UP CLOSER
TO FLOOD STAGE. ANY ADDITIONAL RAINFALL...OVER THE AREAS THAT HAVE
ALREADY RECEIVED 1 TO 2 INCHES OF RAINFALL OVER THE PAST 24 HOURS...
COULD LEAD TO WIDESPREAD AREAL FLOODING.
&&
.FIRE WEATHER...(504 PM EDT TUE APR 6 2010)
GIVEN THE EXPECTED RAINFALL...LITTLE IF ANY FIRE WEATHER THREAT IS
PRESENT FOR THE ENTIRE GRR CWA. CONDITIONS WILL NOT DRY OUT UNTIL
THURSDAY.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI....NONE.
LM....NONE.
&&
SYNOPSIS: DKC
SHORT TERM: HOVING
LONG TERM: JK
AVIATION: WDM
MARINE: HOVING
HYDROLOGY: WALTON
FIRE WEATHER: DKC
Hazardous weather outlook, Apr 6, 4:00 PM EST, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
500 PM EDT TUE APR 6 2010
MIZ037>040-043>046-050>052-056>059-064>067-071>074-070815-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
500 PM EDT TUE APR 6 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.
.DAY ONE...TONIGHT
ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE OVER ALL OF THE AREA
THIS EVENING. SOME OF THESE STORMS COULD BE SEVERE. THE MAIN
THREATS ARE LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH...BUT
ISOLATED TORNADOES ARE POSSIBLE AS WELL. THUNDERSTORM MOVEMENT WILL
BE EAST NORTHEAST AROUND 50 MPH. THE RISK OF SEVERE WEATHER SHOULD
END BY 4 AM.
LOCALLY HEAVY RAINFALL MAY ALSO OCCUR AND COULD RESULT IN URBAN AND
SMALL STREAM FLOODING WHERE STORMS PERSIST.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL ARE ALSO POSSIBLE ON
WEDNESDAY AND WEDNESDAY NIGHT... PARTICULARLY SOUTH OF A LANSING TO
SOUTH HAVEN LINE.
SIGNIFICANT RISES ON AREA RIVERS ARE POSSIBLE THROUGH THE WEEKEND AS
TOTAL RAINFALL BY THURSDAY MORNING COULD EXCEED THREE INCHES.
FROST AND FREEZING TEMPERATURES ARE POSSIBLE THURSDAY NIGHT AND
FRIDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...AND ALSO WEDNESDAY AND
WEDNESDAY NIGHT.
LMZ844>849-070815-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
500 PM EDT TUE APR 6 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.
.DAY ONE...TONIGHT
SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT. THE MAIN THREATS ARE
LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH... BUT ISOLATED
TORNADOES ARE POSSIBLE AS WELL. THUNDERSTORM MOVEMENT WILL
BE EAST NORTHEAST AROUND 50 MPH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL ARE ALSO POSSIBLE ON
WEDNESDAY AND WEDNESDAY NIGHT... PARTICULARLY SOUTH OF SOUTH HAVEN.
WAVES ARE EXPECTED TO BUILD WEDNESDAY NIGHT AND COULD BECOME
HAZARDOUS TO SMALL CRAFT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT... AND ALSO WEDNESDAY AND
WEDNESDAY NIGHT.
MEADE JK
In the hours before
Local storm report, Apr 6, 11:20 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1220 AM EDT WED APR 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 AM TSTM WND GST MEARS 43.68N 86.42W
04/07/2010 E50 MPH OCEANA MI TRAINED SPOTTER
THIS IS AN ESTIMATED WIND GUST.
&&
HOVINGHail, Mecosta
- When
- April 6, 11:50 PM EST
- Where
- Mecosta County, Paris
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 43.770, -85.500
Broadcast media from Cadillac reported that at least one inch diameter hail was reported in Paris in Mecosta county.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Iowa, April 6, 20106 injured · $5.3 million · 3.5 in hail · 46 events
- Lightning Strike in Michigan, April 6, 2010$150,000 · 1 event
- Hail and Damaging Winds in Kansas, April 6, 20101.75 in hail · 42 events
- Hail and Damaging Winds in Iowa, April 6, 2010$30,000 · 1.75 in hail · 18 events
- Flash Flood and Hail in Kansas, April 6, 2010$200 · 1.75 in hail · 30 events
- Hail and Damaging Winds in Missouri, April 6, 2010$3,000 · 1 in hail · 29 events
- Hail in New York, April 6, 2010$33,000 · 1 in hail · 1 event
- Hail and Damaging Wind in Oklahoma, April 6, 2010$2,000 · 1.75 in hail · 20 events
- Strong Wind in Illinois, April 6, 2010$17,000 · 8 events
- Hail in Michigan, April 6, 20102.25 in hail · 17 events
- Hail and Damaging Winds in Oklahoma, April 6, 20101 in hail · 11 events
- Hail and Lightning Strike in Illinois, April 6, 2010$10,000 · 1.75 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 221245.